MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP FREEZOR XTRA SURGICAL CARDIAC CRYOABLATION DEVICE; CARDIAC ABLATION PERCUTANEOUS CATHETER

MEDTRONIC CRYOCATH LP FREEZOR XTRA SURGICAL CARDIAC CRYOABLATION DEVICE; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 227F3
Medical Device Problem Code Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, a system notice was received indicating that the safety system detected fluid in the catheter and stopped the injection.Additionally, it was observed that there was blood on the coaxial umbilical cable.Both coaxial cable and therapy catheter were replaced with resolve.It was also reported that a system notice was received indicating that the system detected a software error and stopped the injection.The continue button was pressed with resolve.The case was completed with cryo.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
The data files and electrophysiology (ep) catheter were returned and analyzed.The data files showed nine inj ections were performed with electrophysiology (ep) catheter 227f3 with lot number 63858-15 without any system notice.Additionally, the data files showed eleven injections were performed with electrophysiology (ep) catheter 227f3 with lot number 63858-24 without any system notice.The data files also showed that the following system notices 50005 (the safety system has detected fluid in the catheter and stopped the injection), and 50008 (the system has detected a software error and stopped the injection) appeared multiple times.Visual inspection of electrophysiology (ep) catheter 227f3 with lot number 63858 showed the device was intact with no apparent issues.Smart chip verification indicated the catheter was not used.The catheter failed the performance test due to system notice 50005.Dissection test showed the blood inside the catheter handle.Pressure test showed a leakage at the tip of the catheter.In conclusion, the reported system notice 50005 was confirmed through data analysis and product analysis.The reported system notice 50008 was confirmed through data analysis but not through product analysis.The reported issue of visible blood could not be confirmed through data analysis, but was confirmed through product analysis.The root cause of the malfunction could not be confirmed through data analysis.The electrophysiology (ep) catheter failed the returned product inspection due to the leakage at the tip of the catheter.If information is provided in the future, a supplemental report will be issued.

Brand Name
FREEZOR XTRA SURGICAL CARDIAC CRYOABLATION DEVICE
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key7874669
Report Number3002648230-2018-00651
Device Sequence Number227860
Product Code LPB
UDI-Device Identifier00643169672475
UDI-Public00643169672475
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P020045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2020
Device Model Number227F3
Device Catalogue Number227F3
Device Lot Number63858
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2018
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer10/04/2018
Initial Report FDA Received Date09/13/2018
Supplement Report FDA Received Date10/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1